Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 70, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2006, 10:26 PM CDT for Atascosa County, DeWitt County, Karnes County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 10:26 PM CDT (03:26 UTC)
- Expired
- Jul 5, 2006, 12:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Atascosa County, TX, DeWitt County, TX, Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 050327
FFWEWX
TXC013-123-255-050530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 PM CDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
DEWITT
ATASCOSA
KARNES
* UNTIL 1230 AM CDT
* AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
HOCHHEIM TO 10 MILES SOUTHWEST OF FALLS CITY...MOVING SOUTHEAST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE KARNES CITY...KENEDY...
RUNGE...CUERO...YORKTOWN AND NORDHEIM
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2870 9789 2872 9793 2869 9801 2878 9809
2870 9822 2879 9850 2891 9824 2888 9818
2901 9801 2916 9767 2912 9761 2930 9736
2935 9726 2912 9704
$$2 follow-up statements
000
WGUS74 KEWX 050441
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CDT TUE JUL 4 2006
TXC013-123-255-050530-
DEWITT TX-ATASCOSA TX-KARNES TX-
1140 PM CDT TUE JUL 4 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
KARNES...ATASCOSA AND DEWITT COUNTIES...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BAND OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS
SOUTHERN KARNES AND DEWITT COUNTIES MOVING SOUTHEAST AT 15 MPH.
RAINFALL RATES PER HOUR WERE IN THE TWO TO TWO AND A HALF INCH RANGE
ACROSS SOUTHERN KARNES AND DEWITT COUNTIES.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2870 9789 2872 9793 2869 9801 2878 9809
2870 9822 2879 9850 2891 9824 2888 9818
2901 9801 2916 9767 2912 9761 2930 9736
2935 9726 2912 9704
$$000
WGUS74 KEWX 050531
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 AM CDT WED JUL 5 2006
TXC013-123-255-050540-
DEWITT TX-ATASCOSA TX-KARNES TX-
1230 AM CDT WED JUL 5 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR KARNES...ATASCOSA AND
DEWITT COUNTIES...
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL HAVE MOVE SOUTHEASTWARD
INTO THE COASTAL BEND. THE THREAT OF FLASH FLOODING HAS ENDED.
LAT...LON 2870 9789 2872 9793 2869 9801 2878 9809
2870 9822 2879 9850 2891 9824 2888 9818
2901 9801 2916 9767 2912 9761 2930 9736
2935 9726 2912 9704
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:21 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 4, 9:21 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 921 PM CDT TUE JUL 4 2006 .UPDATE...A MESOSCALE CONVECTIVE COMPLEX DEVELOPED OVER CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING WITH NUMEROUS REPORTS OF HEAVY RAIN AND FLOODING OVER THE AREA IN THE BUOYANT TROPICAL ATMOSPHERE. THE UPPER LOW IS LOCATED OVER THE EXTREME NORTH CENTRAL HILL COUNTRY AND IS PROJECTED TO MOVE EAST SOUTHEAST OVER THE CWAS NORTHEAST CORRIDOR LATE TONIGHT. PROBABILITIES WERE ADJUSTED AFTER MIDNIGHT TO ACCOUNT FOR THE UPPER LOWS MOVEMENT IN CASE CORE RAINS REDEVELOP LATE. OTHERWISE UPDATED GRIDS AND TEXT FORECASTS REFLECT CURRENT RADAR TRENDS AND MOVEMENT. && .PREV DISCUSSION... (ISSUED 350 PM CDT TUE JUL 4 2006) UPDATE... SLIGHT MODIFICATIN TO FLASH FLOOD WATCH EXTENDING SWWD. PREV DISCUSSION... (ISSUED 338 PM CDT TUE JUL 4 2006) DISCUSSION... WITH THE UPPER LOW OVER S CENTRAL TX THIS AFTERNOON SEEING SCATTERED CONVECTION CONTINUING TO DEVELOP OVER ALL THE SWRN CWA AT THIS TIME. THE MOST ORGANIZED CONVECTION WAS OVER THE WESTERN HILL COUNTRY PRODUCING A SWD MOVING OUTFLOW BOUNDARY. THE UPPER LOW IS NOT MOVING VERY FAST AND A VERY WARM-MOIST AMS FEEDING INTO S CENTRAL TX...THE CURRENT CONVECTION WILL LIKELY REMAIN ONGOING THRU THE LATE EVENING HOURS AND EVEN OVERNIGHT. THE 18Z NAM WAS INDICATING AN MCS BUILDING WWD OVER THE RIO GRANDE PLAINS WITH SOME FAIRLY SIGNIFICANT QPF AMOUNTS. HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR MUCH OF SOUTH CENTRAL TEXAS TONIGHT INCLUDING THE ADJACENT SRN HILL COUNTRY COUNTIES. THE WATCH FOR TONIGHT BASED ON OUTFLOW BOUNDARY INTO THE CWA THIS EVENING WITH CONVECTION BECOMING BETTER ORGANIZED AND CONTINUING IN VICINITY OF THE UPPER LOW OVER THE EASTERN CWA IN THE EARLY MORNING HOURS. UPPER LOW FORECAST TO SLOWLY SEWD BY THE LATE WEEK WITH CONTINUE RAIN CHANCES DIMINISHING BUT REMAINING ABOVE NORMAL INTO THE WEEKEND...THEN SLGT CHANCE AT BEST NEXT WEEK AS THE UPPER RIDGE BUILDS INTO THE AREA. EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... FAYETTE... FRIO... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KINNEY... LAVACA... LEE... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... WILSON... AND ZAVALA. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... FAYETTE... FRIO... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KINNEY... LAVACA... LEE... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... WILSON... AND ZAVALA. && 02/06
Hazardous weather outlook, Jul 4, 5:20 AM CDT, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CDT TUE JUL 4 2006 TXZ171>173-183>194-202>209-217>225-228-051030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 520 AM CDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW OVER WEST-CENTRAL TEXAS WILL INTERACT WITH TROPICAL MOISTURE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS. MOST ACTIVITY WILL BE EAST OF A ROCKSPRINGS TO CARRIZO SPRINGS LINE. LOCALLY HEAVY RAINFALL IS THE THREAT. FLASH FLOODING COULD BECOME A THREAT IF THE UPPER LOW MOVES INTO SOUTH-CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL PERSIST OVER CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS THE THREAT WEDNESDAY INTO THURSDAY AND POSSIBLY INTO FRIDAY. FLASH FLOODING MAY BECOME A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH AT LEAST THURSDAY.
In the hours before
Local storm report, Jul 4, 7:26 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 N ROUND ROCK 30.56N 97.67W
07/04/2006 WILLIAMSON TX LAW ENFORCEMENT
SOME LOW WATER CROSSING CLOSED.
0710 PM FLASH FLOOD NW NEW BRAUNFELS 29.70N 98.12W
07/04/2006 COMAL TX LAW ENFORCEMENT
EAST COMMON AND RIVER ROADS HAVE WATER COVERING THEM.
&&
PMLocal storm report, Jul 4, 8:07 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD NEW BRAUNFELS 29.70N 98.12W
07/04/2006 COMAL TX COUNTY OFFICIAL
NUMEROUS ROADS IN AND AROUND NEW BRAUNFELS ARE CLOSED OR
IN THE PROCESS OF BEING CLOSED.
&&
PMLocal storm report, Jul 4, 8:54 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
854 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD 2 SE BOERNE 29.78N 98.71W
07/04/2006 KENDALL TX LAW ENFORCEMENT
4 TO 5 INCHES OF WATERS IS COVERING MANY OF THE ROADS IN
BOERNE.
0825 PM FLOOD 1 N GONZALES 29.52N 97.45W
07/04/2006 GONZALES TX LAW ENFORCEMENT
SOME HOMES IN GONZALES ARE FLOODED.
0840 PM FLOOD 1 S SEGUIN 29.57N 97.97W
07/04/2006 GUADALUPE TX LAW ENFORCEMENT
SOME ROADS AND HOMES IN SEGUIN ARE FLOODED, AS WELL AS ON
LAKE DUNLAP AND LAKE MCQUEENY.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:10 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 4, 7:16 PM CDT | Flash Flood Warning | EWX | Comal | 89 min |
| Jul 4, 7:31 PM CDT | Flash Flood Warning | EWX | Caldwell | 119 min |
| Jul 4, 7:43 PM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
| Jul 4, 7:47 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe | 118 min |
| Jul 4, 8:10 PM CDT | Flash Flood Warning | EWX | Hays | 65 min |
| Jul 4, 8:20 PM CDT | Flash Flood Warning | EWX | Kendall | 55 min |
| Jul 4, 8:30 PM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jul 4, 9:12 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Gonzales, Guadalupe, Wilson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.